Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 15, NWS Pocatello, ID

April 17, 2011

NWS Pocatello, ID issued this wind advisory at Apr 17, 2011, 8:26 PM MDT. It took effect at Apr 18, 2011, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2011, 8:26 PM MDT (02:26 UTC)
In effect from
Apr 18, 2011, 11:00 AM MDT
Expired
Apr 18, 2011, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS75 KPIH 180226
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
826 PM MDT SUN APR 17 2011

IDZ020-021-181030-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-110418T0300Z/
/O.NEW.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
826 PM MDT SUN APR 17 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY...
...WIND ADVISORY IS CANCELLED FOR THE REMAINDER OF THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE
WIND ADVISORY FOR THE REMAINDER OF THIS EVENING HAS BEEN
CANCELLED.

* WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: STRONG GUSTY WINDS WILL DEVELOP AROUND 11 AM MDT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX 

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
655 
WWUS75 KPIH 180850
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MDT MON APR 18 2011

IDZ020-021-181700-
/O.CON.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
250 AM MDT MON APR 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: STRONG GUSTY WINDS WILL DEVELOP AROUND 11 AM MDT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR
  HIGH PROFILE VEHICLES. BOATERS ON AMERICAN FALLS RESERVOIR SHOULD
  BE ALERT TO CHOPPY WATERS AS A RESULT OF THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
585 
WWUS75 KPIH 181541
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
941 AM MDT MON APR 18 2011

IDZ020-021-190300-
/O.CON.KPIH.WI.Y.0015.110418T1700Z-110419T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
941 AM MDT MON APR 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SUSTAINED 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: STRONG GUSTY WINDS WILL DEVELOP AFTER 11 AM MDT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BOATERS ON AMERICAN FALLS 
  RESERVOIR SHOULD BE ALERT TO CHOPPY WATERS AS A RESULT OF 
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 17, 8:25 PM MDT, 1 minute earlier.

Area forecast discussion, Apr 17, 8:25 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
825 PM MDT SUN APR 17 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPDATE THIS EVENING TO
EXPIRE CURRENT WIND ADVISORY FOR UPPER AND LOWER SNAKE RIVER PLAIN.
SHORT-WAVE FEATURE CURRENTLY POSITIONED OFF OREGON COAST SHEARS ESE
INTO NRN UTAH BY 18Z MONDAY WITH ATTENDING PCPN SPREADING ACROSS SRN
HIGHLANDS. QPF FORECAST WAS MUCH TOO OPTIMISTIC ESPECIALLY IN LIGHT
OF THE FACT THAT THE GFS HAS BEEN RECENTLY OVERPLAYING THE POTENTIAL
AND IT WAS UNABLE TO POST MORE THAN 0.30 DURING THE OVERNIGHT
PERIOD. THUS HAVE LOWERED QPF FOR THAT TIME FRAME. DRIER CONDITIONS
FOLLOW MONDAY AFTERNOON WITH MORE WIND IN THE OFFING. LOCAL WIND
STUDY ADVERTISING SOLID WIND ADVISORY CRITERIA EVEN WITH LOSS OF
STRONG UPPER JET WHICH IS OFFSET BY A STRONGER SURFACE PRESSURE
GRADIENT AND BETTER H7 COLD ADVECTION. 18Z STATISTICAL GUIDANCE
HINTS AT EVENT AS WELL SO WE WILL GO AHEAD AND EXPIRE CURRENT
ADVISORY WHILE ISSUING A SECOND FOR MONDAY AFTERNOON. SEE PREVIOUS
DISCUSSION BELOW. HUSTON

WIND ADVISORY REMAINS IN EFFECT FOR THE SNAKE PLAIN. GUSTY WINDS
SHOULD DIMINISH THIS EVENING AS THE NEXT BIG PUSH OF MOISTURE
ARRIVES. A SIGNIFICANT AMOUNT OF PRECIPITATION IS LIKELY FOR THE
EASTERN AND SOUTHERN HIGHLANDS. BY THE END OF THE DAY ON
MONDAY...THESE AREAS WILL RECEIVE BETWEEN 0.50 AND 1.50 INCHES OF
LIQUID EQUIVALENT. MOST OF THIS WILL BE IN THE FORM OF
RAIN...ALTHOUGH THE HIGHER PEAKS ABOVE 7000 FEET WILL SEE SOME
SNOW OVERNIGHT. STREAMS AND RIVERS ACROSS EAST IDAHO ARE BEGINNING
TO RESPOND AND A SIGNIFICANT RISE IS EXPECTED OVER THE NEXT FEW DAYS.
THE PRECIPITATION WILL GRADUALLY MOVE AWAY FROM THE AREA MONDAY
NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. EXPECT DRIER AND
COOLER WEATHER FOR TUESDAY AS HIGH PRESSURE BUILDS OVER THE
REGION. SOME LINGERING PRECIPITATION WILL REMAIN POSSIBLE OVER THE
EASTERN HIGHLANDS...BUT AMOUNTS SHOULD BE LIGHT. VALLE

.LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY NIGHT. GFS AND ECMWF ARE
KEYING ON A STORM EARLY IN THIS PERIOD...WED NIGHT AND THU.  THIS IS
A WARM STORM AND WILL HAVE HIGH SNOW LEVELS EXCEPT FOR THE LATE
NIGHT HOURS WED NIGHT.  AND THIS APPEARS TO BE THE MAIN STORM FOR
THE PERIOD.  IN THE 500MB 5-WAVE FORECAST...THE GEM STATE CONTINUES
BETWEEN A WEAK RIDGE TO THE WEST AND TROUGHING TO THE EAST.  IN
FACT...IT IS NEARLY ZONAL FLOW THE RIDGE IS SO WEAK.  THIS KEEPS
SOUTHERN IDAHO UNDER A PRECIPITATION THREAT WITH PERIODIC BREAKS BUT
UNABLE TO SET TIMING WITH CONFIDENCE AS THE LONGWAVE FLOW IS ZONAL
AND THUS DEPENDS ON THE MORE MERCURIAL TIMING OF SHORTWAVES.  BEYOND
FRI..WHERE POP HAS BEEN INCREASED TO TREND WITH GUIDANCE...HAVE MADE
FEW CHANGES TO THE FORECAST...MOSTLY TO ADJUST FOR BORDER ISSUES.
MESSICK
&&

.AVIATION...SHOWERS ARE GONE...FOR NOW.  WEST TO NORTHWEST FLOW HAS
CLEARED OUT KSUN BUT MARGINAL VFR CONDITIONS CONTINUE FOR KPIH AND
WAS SLOW TO CLEAR KBYI AND KIDA.  STRONG WESTERLY FLOW SHOULD
CONTINUED INTO THE EVENING HOURS THERE...THEN CUT OFF DUE TO
STABILIZING ATMOSPHERE AND THE WARM SECTOR OF THE NEXT SURFACE LOW
MAKING ITS APPROACH FOR LATER TONIGHT.  ABUNDANT MOISTURE COMING
WITH THIS FEATURE AND EXPECT IFR TO DEVELOP DURING THE EARLY MORNING
HOURS...INCLUDING SOME MIST THAT WILL REDUCE VISIBILITY.  THIS WILL
AFFECT ALL AIRPORTS...BUT ONLY KSUN HAS A RISK OF SNOW
ACCUMULATION.  THUS EXPECT VISIBILITY AND CEILING TO GO UP RAPIDLY
DURING THE MORNING...RIGHT AROUND AIRDROME OPENING TIME.  ONLY
EXPECT MODERATE WIND DURING THE DAY MON. MESSICK
&&

.HYDROLOGY...A WARM AND WET PATTERN WILL CONTINUE THROUGH TUESDAY.
RAIN IS LIKELY IN LOWER ELEVATIONS WITH A MIX EVEN AT HIGHEST
ELEVATIONS. IT APPEARS THE EASTERN AND SOUTHERN HIGHLAND AREAS
WILL BE AFFECTED THE MOST WHERE WELL ABOVE NORMAL SNOWPACK
EXISTS. RISES IN WATER LEVELS ESPECIALLY ON SMALLER CREEKS AND
STREAMS ARE LIKELY. VALLE
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11AM UNTIL 9 PM MDT MONDAY IDZ020-021.
&&
Hazardous weather outlook, Apr 17, 6:04 AM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
604 AM MDT SUN APR 17 2011

IDZ017>025-031-032-181215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
604 AM MDT SUN APR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

VALLEY RAIN WITH HIGH MOUNTAIN RAIN AND SNOW WILL CONTINUE THROUGH
TONIGHT. THE BEST CHANCES TODAY WILL BE IN THE MOUNTAINS AND FOR
ALL AREAS IN THE SOUTHERN HALF OF THE FORECAST AREA TONIGHT. LIGHT
TO MODERATE AMOUNTS OF PRECIPITATION ARE FORECAST. BREEZY
CONDITIONS ARE ANTICIPATED. SUSTAINED WINDS OF 10-20MPH ARE
POSSIBLE WITH 20-30 MPH ACROSS THE SNAKE PLAIN. ANY SNOW
ACCUMULATION WILL BE ABOVE 7000 FEET AND WILL BE LIGHT BUT ALSO A
VERY WET SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THIS WET AND MILD PATTERN WILL CONTINUE THROUGH MONDAY...WHEN LOW
PRESSURE BEGINS TO SLOWLY SINK SOUTH AND A COLD FRONT PUSHES THROUGH.
UNTIL THEN...WE WILL SEE OCCASIONAL RAIN AND HIGH MOUNTAIN
RAIN/SNOW WITH THE NEXT STRONGER SURGE ARRIVING SUNDAY NIGHT AND
MONDAY. MOST ACCUMULATING SNOW WILL REMAIN ABOVE 7000 FEET AND
WILL BE LIGHT BUT ALSO A WET SNOW. WINDS WILL INCREASE TOMORROW
AND AGAIN ON MONDAY. WE MAY SEE WINDS REACHING WIND ADVISORY
LEVELS ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS MONDAY...BUT
EXACT SPEEDS ARE STILL A LITTLE UNCERTAIN.

WHILE FLOODING ON MAJOR WATERWAYS IS NOT FORECAST...WE WILL LIKELY
SEE SOME RISES IN WATER LEVELS ACROSS THE AREA WITH THIS PATTERN.
A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED ADDRESSING THIS
ISSUE ALONG WITH NEAR BAKFULL CONDITIONS FOR SELECT PLACES IN
EASTERN IDAHO. PLEASE REFER TO THIS STATEMENT FOR MORE
INFORMATION. SOME SHEET FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.